Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 19, NWS Medford, OR

April 14, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Apr 14, 2006, 3:10 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Apr 15, 2006, 6:00 AM PDT. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 14, 2006, 3:10 PM PDT (22:10 UTC)
In effect from
Apr 15, 2006, 6:00 AM PDT
Expired
Apr 15, 2006, 1:46 PM PDT
In force
8 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 10:49 AM PDTHAIL 0.251 Ne Brookings, ORTHUNDERSTORM ALONG WITH HEAVY RAIN.
Apr 15, 10:49 AM PDTNON-TSTM WND GST 521 W Bandon, ORREPORTED AT 9AM.
Apr 15, 10:49 AM PDTHEAVY RAIN 1.753 E Sixes, OR24 HOUR TOTAL ENDING AT 7 AM. ALSO REPORTED A 42 MPH WIND GUST.
Apr 15, 10:49 AM PDTHEAVY RAIN 2.19N Port Orford, OR24 HOUR TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 142210
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
310 PM PDT FRI APR 14 2006

...STRONG AND GUSTY WINDS EXPECTED AT THE COAST SATURDAY...

ORZ021-022-150615-
/O.UPG.KMFR.HW.A.0011.060415T1300Z-060415T2200Z/
/O.NEW.KMFR.HW.W.0019.060415T1300Z-060415T2200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
310 PM PDT FRI APR 14 2006

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 3 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 3 PM PDT SATURDAY FOR THE
SOUTHERN OREGON COAST. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

A STRONG COLD FRONT WILL APPROACH THE SOUTHERN OREGON COAST SATURDAY
MORNING AND MOVE INLAND SATURDAY AFTERNOON. STRONG GUSTY WINDS WILL
ACCOMPANY THE FRONT AS IT MOVES ONSHORE. WINDS OF 30 TO 45 MPH WITH
GUSTS UP TO 65 MPH CAN BE EXPECTED AT SOME COASTAL AREAS SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MUNDELL
4 follow-up statements
000 
WWUS76 KMFR 150605
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1105 PM PDT FRI APR 14 2006

...STRONG AND GUSTY WINDS EXPECTED AT THE COAST SATURDAY...

ORZ021-022-151415-
/O.CON.KMFR.HW.W.0019.060415T1300Z-060415T2200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1105 PM PDT FRI APR 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM PDT
SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM PDT
SATURDAY FOR THE SOUTHERN OREGON COAST.

A STRONG COLD FRONT WILL APPROACH THE SOUTHERN OREGON COAST
SATURDAY MORNING AND MOVE INLAND SATURDAY AFTERNOON. STRONG GUSTY
WINDS WILL ACCOMPANY THE FRONT AS IT MOVES ONSHORE. WINDS OF
30 TO 45 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED AT COASTAL
AREAS SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KMFR 150940
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
240 AM PDT SAT APR 15 2006

...STRONG AND GUSTY WINDS EXPECTED AT THE COAST TODAY...

ORZ021-022-151745-
/O.CON.KMFR.HW.W.0019.060415T1300Z-060415T2200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
240 AM PDT SAT APR 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
3 PM PDT THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
3 PM PDT THIS AFTERNOON. 

A STRONG COLD FRONT WILL APPROACH THE SOUTHERN OREGON COAST
THIS MORNING AND MOVE INLAND IN THE AFTERNOON. STRONG GUSTY WINDS
WILL ACCOMPANY THE FRONT AS IT MOVES ON SHORE. WINDS OF 30 TO 45
MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED AT COASTAL AREAS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KMFR 151915
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1215 PM PDT SAT APR 15 2006

...STRONG GUSTY WINDS EXPECTED TO CONTINUE AT THE COAST TODAY...

ORZ021-022-152200-
/O.CON.KMFR.HW.W.0019.000000T0000Z-060415T2200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1215 PM PDT SAT APR 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

A STRONG COLD FRONT MOVING THROUGH THE SOUTHERN OREGON COAST IS
PRODUCING STRONG GUSTY WINDS AS IT MOVES ONSHORE. WINDS OF 30 TO
35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED TO CONTINUE AT
COASTAL AREAS EARLY THIS AFTERNOON...DECREASING TO 20 TO 30 MPH
WITH GUSTS TO 45 MPH BY LATE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MUNDELL
000 
WWUS76 KMFR 152046
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
146 PM PDT SAT APR 15 2006

ORZ021-022-152200-
/O.CAN.KMFR.HW.W.0019.000000T0000Z-060415T2200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
146 PM PDT SAT APR 15 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. WINDS AT THE SOUTHERN OREGON COAST HAVE DECREASED
TO 20 TO 30 MPH...WHICH IS BELOW WIND WARNING CRITERIA.

$$

MUNDELL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Apr 14, 9:00 AM PDT, 6 hours 10 minutes earlier.

Area forecast discussion, Apr 14, 9:00 AM PDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PDT FRI APR 14 2006

.DISCUSSION...
SATELLITE AND RADAR SHOW A WEAK COLD FRONT PUSHING INLAND THIS
MORNING WITH MOST OF THE CLOUDS AND RAIN NORTH OF OUR AREA IN THE
WILLAMETTE VALLEY AND ALONG THE CENTRAL OREGON COAST. NAM FORECAST
MODEL INDICATES THE HIGHEST CHANCES FOR RAIN WILL REMAIN NORTH OF
THE UMPQUA DIVIDE UNTIL THIS EVENING. WILL UPDATE THE ZONE FORECAST
TO LOWER FIRST PERIOD POPS TO CHANCE CATEGORY INSTEAD OF LIKELY FOR
SOUTHERN OREGON AND SISKIYOU COUNTY IN NORTHERN CAL.

A MUCH STRONGER COLD FRONT WILL APPROACH THE COAST IN ABOUT 24 HOURS
WITH A BAND OF HIGH WINDS EVIDENT JUST AHEAD OF THE FRONTAL BOUNDARY.
WILL ISSUE A HIGH WIND WATCH FOR THE COAST WITH THE MORNING UPDATE.
THE OTHER MAIN CONCERNS THIS MORNING WILL BE HOW LOW TO BRING THE
SNOW LEVELS AND DISTRIBUTION OF PRECIP TOTALS. THICKNESS VALUES
SUPPORT A SNOW LEVEL AROUND 2500 FT SATURDAY NIGHT AND SUNDAY MORNING
BUT THE SHORTER NIGHTTIME PERIOD NOW WERE INTO SPRING MEANS THE SNOW
LEVELS HAVE TO BE TRIMMED BACK TO INDICATE WIDESPREAD AREAS OF SNOW
EXPECTED DURING THE NIGHT AND WHERE IT COULD PERSIST INTO THE DAYTIME
HOURS SUNDAY. NAM MODEL SHOWING A PRONOUNCED RAIN SHADOW EFFECT LATER
TONIGHT THROUGH SATURDAY NIGHT AS THE COLD FRONT MOVES THROUGH AND
850-700 MB WINDS ARE SOUTHWEST AND LOADED WITH MOISTURE. SOUTHERN
CURRY AND WESTERN SISKIYOU COUNTIES WILL BEAR THE BRUNT OF PRECIP
THIS WEEKEND WITH ANOTHER MAXIMA SHOWING UP IN THE SOUTHERN CASCADES.
THE ROGUE AND SCOTT VALLEYS WILL SEE RAIN SHADOW EFFECTS TO VARYING
DEGREES AND PRECIP TOTALS WILL BE SIGNIFICANTLY LOWER EAST OF THE
CASCADE RANGE. SO WHILE POPS WILL BE CATEGORICAL...PRECIP TOTALS FOR
THE WEEKEND WILL RANGE WIDELY FROM SEVERAL INCHES IN SOUTHERN CURRY
COUNTY TO LESS THAN 0.10 INCH EAST OF THE CASCADES.

MONDAY THROUGH THURSDAY APPEARS DRY AND WARM AS A RIDGE BUILDS OVER
THE WEST COAST. THE ECMWF IS NOT AS AGGRESSIVE IN STRENGTHENING THE
RIDGE AND DEEPENING ITS COMPLEMENTARY TROUGH NEAR 145W THE MIDDLE OF
NEXT WEEK...AND IS FAVORED OVER THE GFS FOR THAT REASON.

&&

.AVIATION...GENERALLY VFR CONDITIONS TODAY DETERIORATING TO AREAS OF
MVFR EARLY SATURDAY MORNING AS A COLD FRONT REACHES THE COAST AND
MOVES INLAND. AREAS OF MVFR IN SHOWERS TODAY NORTH OF THE UMPQUA
DIVIDE AND ALONG THE OREGON COAST NORTH OF GOLD BEACH.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH ORZ021-22 SATURDAY.
CA...NONE.

&&
Hazardous weather outlook, Apr 14, 10:37 AM PDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1037 AM PDT FRI APR 14 2006

ORZ021-022-151300-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
1037 AM PDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON. SEE WIND WATCH PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 9:10 AM PDTHigh Wind WatchMFRCoos, Curry, Douglas6 hr
Apr 14, 2:11 PM PDTSnow AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath49 hr

Nearby

High Wind Warnings in Oregon, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.